Alert archive / Oregon / Hazardous Seas Warnings in 2012
Hazardous Seas Warning 18, NWS Medford, OR
NWS Medford, OR issued this hazardous seas warning at Mar 16, 2012, 4:19 AM PDT. It took effect at Mar 16, 2012, 2:37 PM PDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 16, 2012, 4:19 AM PDT (11:19 UTC)
- In effect from
- Mar 16, 2012, 2:37 PM PDT
- Expired
- Mar 17, 2012, 3:00 AM PDT
- In force
- 12 hr
- Issued by
- NWS Medford, OR
What forecasters said that day
The local office's own words before this hazardous seas warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this hazardous seas warning went out at Mar 16, 4:16 AM PDT, 3 minutes earlier.
Area forecast discussion, Mar 16, 4:16 AM PDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
416 AM PDT FRI MAR 16 2012
.DISCUSSION...AN ACTIVE LATE WINTER PATTERN CONTINUES WITH A BROAD
LONGWAVE TROUGH OVER THE NORTHEAST PACIFIC AND A 200KT JET STREAM
DRIVING TOWARD THE REGION. DIFFLUENCE AHEAD OF THIS JET WILL SUPPORT
RAPID DEVELOPMENT OF LOW PRESSURE ALONG THE OREGON COAST
TODAY...GENERATING MORE RAIN AND WIND FOR THE REGION...FOLLOWED BY
LOWERING SNOW LEVELS.
SUBSTANTIAL PRECIPITATION IS ALREADY FALLING WEST OF THE
CASCADES...ESPECIALLY WESTERN SISKIYOU COUNTY...JOSEPHINE...JACKSON...AND
CURRY COUNTIES. RIVERS...CREEKS AND STREAMS ARE SWOLLEN...AND
FURTHER RAINS TODAY WILL LIKELY CAUSE SOME STREAMS TO REACH OR
OVERFLOW THEIR BANKS. THEREFORE...A HOST OF HYDROLOGICAL PRODUCTS
HAVE BEEN ISSUED TO COVER THIS HAZARD. PLEASE SEE PDXFFAMFR FOR A
FLOOD WATCH PRODUCT...AND PDXFLWMFR FOR FLOOD WARNING PRODUCTS FOR
THE COQUILLE RIVER. ADDITIONALLY...A FLOOD ADVISORY AT PDXFLSMFR
HAS BEEN ISSUED FOR HEAVY RAIN IN CURRY COUNTY.
DYNAMICS WILL BE IMPRESSIVE LATER TODAY AS LOW PRESSURE MOVES
ONSHORE...AND THIS WILL BRING ANOTHER ROUND OF MODERATE TO HEAVY
PRECIPITATION TO THE AREA. ALSO...TIGHTENING PRESSURE GRADIENTS WILL
RAMP UP THE WINDS AT THE COAST AND SHASTA VALLEY. A HIGH WIND WATCH
HAS BEEN ISSUED FOR THE COAST...MAINLY BECAUSE OF THE UNCERTAINTY
INVOLVED WITH THE STRENGTH OF THE LOW THAT WILL FORM LATER TODAY. IF
12Z MODELS CONTINUE WITH THE IDEA OF A RAPIDLY DEVELOPING LOW
PRESSURE CENTER NEAR 990MB AT THE COAST...ITS LIKELY THAT A WARNING
WILL BE ABLE TO BE ISSUED FOR A QUICK SHOT OF HIGH WINDS. VERY COLD
AIR ALOFT MOVES IN AND CREATES ENOUGH INSTABILITY FOR THUNDERSTORMS
NEAR THE COAST TODAY. MODELS SUGGEST A SQUALL LINE POSSIBLY FORMING
NEAR THE CURRY COUNTY COAST...AND THE FORECAST REFLECT GUSTY WINDS
AND SMALL HAIL IN THAT AREA.
THE COLD AIR WILL ALSO DROP SNOW LEVELS AND SEVERAL WINTER WEATHER
ADVISORIES HAVE BEEN ISSUED FOR WEST OF THE CASCADES...WITH SNOW
LEVELS BETWEEN 1000 AND 2500 FEET. PLEASE SEE PDXWSWMFR FOR DETAILS.
THE MOST IMPACT WILL PROBABLY OCCUR OVERNIGHT WHEN ROAD TEMPERATURES
COOL AND PRECIPITATION RATES ARE HIGH WITH DEVELOPING LOW PRESSURE.
FURTHER SOUTH...IN NORTHERN CALIFORNIA...A WINTER STORM WARNING
ABOVE 4000 FEET CONTINUES. 850MB TEMPERATURES STILL SUPPORT SNOW
LEVELS THIS HIGH...SO AT THIS TIME MOUNT SHASTA CITY IS NOT EXPECTED
TO BE IMPACTED.
A SHOWERY WEATHER PATTERN CONTINUES THROUGH THE WEEKEND...BUT
PRECIPITATION WILL BE LIGHTER COMPARED TO TODAY AND THIS EVENING.
THE AIR MASS IS THE COLDEST MONDAY MORNING...WITH 850MB TEMPERATURES
BOTTOMING OUT NEAR -8C. SO...EXPECT COLD MORNING LOW
TEMPERATURES...AND AGRICULTURAL INTERESTS SHOULD MONITOR THE
SITUATION AS WE REFINE THE FORECAST IN THE NEXT COUPLE DAYS.
&&
.AVIATION...LOTS OF MOISTURE IS OBSCURING MOUNTAINS OVER THE REGION
AND WILL CONTINUE TO DO SO THROUGH TONIGHT. WINDS WILL BE STRONG
EARLY THIS MORNING ON THE EAST SIDE. A DEEPENING LOW PRESSURE CENTER
OFF THE COAST WILL INCREASE THE WINDS IN MOST AREAS...ESPECIALLY
WEST OF THE CASCADES...LATER TODAY. IFR AND MVFR CONDITIONS WILL
IMPACT THE COAST IN MODERATE TO HEAVY RAIN TODAY...WITH A MIX OF
MVFR AND VFR CONDITIONS INLAND. THUNDERSTORMS WILL IMPACT THE
IMMEDIATE COASTLINE LATER TODAY. LASTLY...FREEZING LEVELS WILL DROP
SHARPLY TONIGHT ACROSS THE REGION AS A COLD FRONT MOVES THROUGH.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...FLOOD WATCH FROM 11 AM PDT THIS MORNING THROUGH SATURDAY MORNING
FOR ORZ021>024.
WINTER WEATHER ADVISORY FROM 11 PM THIS EVENING TO 11 AM PDT
SATURDAY FOR ORZ024.
HIGH WIND WATCH FROM THIS AFTERNOON THROUGH LATE TONIGHT FOR
ORZ021-022.
WINTER WEATHER ADVISORY FROM 11 PM THIS EVENING TO 11 AM PDT
SATURDAY ABOVE 2000 FEET FOR ORZ023.
WINTER WEATHER ADVISORY FROM 11 PM THIS EVENING TO 11 AM PDT
SATURDAY ABOVE 2500 FEET FOR ORZ026.
WINTER WEATHER ADVISORY FROM 11 PM THIS EVENING TO 11 AM PDT
SATURDAY ABOVE 1000 FEET FOR ORZ022.
WINTER WEATHER ADVISORY FROM 11 AM THIS MORNING TO 11 AM PDT
SATURDAY FOR ORZ025.
CA...WINTER STORM WARNING UNTIL 11 PM PDT THIS EVENING ABOVE 4000
FEET FOR CAZ080.
WINTER STORM WARNING FROM 11 AM THIS MORNING TO 11 PM PDT THIS
EVENING ABOVE 4000 FEET FOR CAZ082.
WIND ADVISORY FROM 5 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING
FOR CAZ081.
WINTER STORM WARNING FROM 11 AM THIS MORNING TO 11 PM PDT THIS
EVENING FOR CAZ083.
PZ...SMALL CRAFT ADVISORY FOR WINDS UNTIL 5 AM PDT EARLY THIS MORNING
FOR PZZ356-376.
GALE WARNING FROM 5 PM THIS AFTERNOON TO 5 AM PDT SATURDAY FOR
PZZ350-356-370-376.
HAZARDOUS SEAS WARNING UNTIL 5 AM PDT EARLY THIS MORNING FOR
PZZ350-356-376.
HAZARDOUS SEAS WARNING FROM 5 PM THIS AFTERNOON TO 5 AM PDT
SATURDAY FOR PZZ356-376.
SMALL CRAFT ADVISORY FOR WINDS UNTIL 8 AM PDT THIS MORNING FOR
PZZ350-370.
HAZARDOUS SEAS WARNING FROM 8 PM THIS EVENING TO 5 AM PDT
SATURDAY FOR PZZ350-370.
HAZARDOUS SEAS WARNING UNTIL 5 AM PDT EARLY THIS MORNING FOR
PZZ370.
SK/MSO/BTLHazardous weather outlook, Mar 16, 3:59 AM PDT, 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 359 AM PDT FRI MAR 16 2012 ORZ030-031-161200- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- 359 AM PDT FRI MAR 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL OREGON. .DAY ONE...TODAY AND TONIGHT THE HIGH WIND WARNING HAS BEEN CANCELLED. SOUTHWEST WINDS WILL CONTINUE AT 25 MPH WITH GUSTS TO 40 MPH THROUGH LATE THIS MORNING BUT SHOULD REMAIN BELOW ADVISORY CRITERIA. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 5:23 PM PDT | River Flood Warning | MFR | Coos | 10 days |
| Mar 15, 5:23 PM PDT | River Flood Warning | MFR | Coos | 29 hr |
| Mar 16, 3:45 AM PDT | High Wind Watch | MFR | Coos, Curry, Douglas | 10 hr |
| Mar 16, 4:10 AM PDT | Winter Weather Advisory | MFR | Coos, Curry, Douglas, Jackson, Josephine | 31 hr |
| Mar 16, 5:07 AM PDT | Small Craft Advisory for Hazardous Seas | MFR | 10 hr | |
| Mar 16, 1:42 PM PDT | High Wind Warning | MFR | Coos, Curry, Douglas | 12 hr |
| Mar 16, 3:45 AM PDT | Wind Advisory | MFR | Siskiyou | 19 hr |
Nearby
Hazardous Seas Warnings in Oregon, 2012Every hazardous seas warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.